Missouri, 2001

Damaging Wind in Missouri, June 14, 2001

June 14, 2001 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 14, 3:03 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 14, 3:03 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU JUN 14 2001

TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT
EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX.  CAPES
HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA.
MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z.  MSAS ALSO DEPICTS
BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN
SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING
NEWD THRU NWRN W CNTRL MO.  CONVECTION SHOULD DVLP AND INTENSIFY OVR
CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD
INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID
LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO
THE REGION.  ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR
CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE
NRN PLAINS.  ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT
OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA
BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG
FCST FRI MRNG BY ALL MDLS.  WITH FULL SUNSHINE EXPECTED FRI
AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI.  WILL INTRODUCE
CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL
SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL
WAA AS EARLY AS SAT NGT.

.STL...NONE

GKS

In the hours before

Special weather statement, Jun 14, 10:50 AM CST, 5 hours 20 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT THU JUN 14 2001

THE SEVERE WEATHER THREAT:  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA.

FOR THE PERIOD:  THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL
MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN
MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION.
THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN
ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN
MISSOURI.  A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND
UNSTABLE AIR AHEAD OF THE COLD FRONT.  THE PRIMARY THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

GKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
June 14, 4:10 PM CST
Where
Lewis County, Maywood
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.950, -91.600

Local law enforcement reported trees down in Maywood.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251929.